General linear methods for Volterra integral equations

G. Izzo, Zdzislaw Jackiewicz, E. Messina, A. Vecchio

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We investigate the class of general linear methods of order p and stage order q=p for the numerical solution of Volterra integral equations of the second kind. Construction of highly stable methods based on the Schur criterion is described and examples of methods of order one and two which have good stability properties with respect to the basic test equation and the convolution one are given.

Original languageEnglish (US)
Pages (from-to)2768-2782
Number of pages15
JournalJournal of Computational and Applied Mathematics
Volume234
Issue number9
DOIs
StatePublished - Sep 1 2010

Fingerprint

General Linear Methods
Volterra Integral Equations
Convolution
Integral equations
Numerical Solution

Keywords

  • Convolution test equation
  • General linear methods
  • Linear stability analysis
  • Order conditions
  • Volterra integral equations

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this

General linear methods for Volterra integral equations. / Izzo, G.; Jackiewicz, Zdzislaw; Messina, E.; Vecchio, A.

In: Journal of Computational and Applied Mathematics, Vol. 234, No. 9, 01.09.2010, p. 2768-2782.

Research output: Contribution to journalArticle

Izzo, G. ; Jackiewicz, Zdzislaw ; Messina, E. ; Vecchio, A. / General linear methods for Volterra integral equations. In: Journal of Computational and Applied Mathematics. 2010 ; Vol. 234, No. 9. pp. 2768-2782.
@article{ace04676ed414d8d8345a06f2c9d62d5,
title = "General linear methods for Volterra integral equations",
abstract = "We investigate the class of general linear methods of order p and stage order q=p for the numerical solution of Volterra integral equations of the second kind. Construction of highly stable methods based on the Schur criterion is described and examples of methods of order one and two which have good stability properties with respect to the basic test equation and the convolution one are given.",
keywords = "Convolution test equation, General linear methods, Linear stability analysis, Order conditions, Volterra integral equations",
author = "G. Izzo and Zdzislaw Jackiewicz and E. Messina and A. Vecchio",
year = "2010",
month = "9",
day = "1",
doi = "10.1016/j.cam.2010.01.023",
language = "English (US)",
volume = "234",
pages = "2768--2782",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "9",

}

TY - JOUR

T1 - General linear methods for Volterra integral equations

AU - Izzo, G.

AU - Jackiewicz, Zdzislaw

AU - Messina, E.

AU - Vecchio, A.

PY - 2010/9/1

Y1 - 2010/9/1

N2 - We investigate the class of general linear methods of order p and stage order q=p for the numerical solution of Volterra integral equations of the second kind. Construction of highly stable methods based on the Schur criterion is described and examples of methods of order one and two which have good stability properties with respect to the basic test equation and the convolution one are given.

AB - We investigate the class of general linear methods of order p and stage order q=p for the numerical solution of Volterra integral equations of the second kind. Construction of highly stable methods based on the Schur criterion is described and examples of methods of order one and two which have good stability properties with respect to the basic test equation and the convolution one are given.

KW - Convolution test equation

KW - General linear methods

KW - Linear stability analysis

KW - Order conditions

KW - Volterra integral equations

UR - http://www.scopus.com/inward/record.url?scp=77955278435&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77955278435&partnerID=8YFLogxK

U2 - 10.1016/j.cam.2010.01.023

DO - 10.1016/j.cam.2010.01.023

M3 - Article

AN - SCOPUS:77955278435

VL - 234

SP - 2768

EP - 2782

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 9

ER -